Alert archive / Nebraska / Winter Storm Watches in 2011

Winter Storm Watch 4, NWS North Platte, NE

April 13, 201111 counties in Nebraska

NWS North Platte, NE issued this winter storm watch at Apr 13, 2011, 3:02 PM MDT for 11 counties in Nebraska. It took effect at Apr 14, 2011, 6:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 13, 2011, 3:02 PM MDT (21:02 UTC)
In effect from
Apr 14, 2011, 6:00 PM MDT
Expired
Apr 14, 2011, 2:09 PM MDT
In force
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Blaine County, NE, Brown County, NE, Cherry County, NE, Grant County, NE, Hooker County, NE, Keya Paha County, NE, Logan County, NE, McPherson County, NE, Sheridan County, NE, Thomas County, NE

The radar

The North Platte radar (KLNX), 29 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.0 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2011-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2011-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1043 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

884 
WWUS43 KLBF 132102
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
402 PM CDT WED APR 13 2011

...A STRONG SPRING STORM SYSTEM WILL BRING THE POTENTIAL FOR
SIGNIFICANT SNOW ACCUMULATIONS AND STRONG NORTH TO NORTHWEST WINDS
THURSDAY NIGHT AND FRIDAY...

.A STRONG SPRING STORM SYSTEM WILL EMERGE ONTO THE CENTRAL PLAINS
EARLY THURSDAY. AS COLDER AIR IS DRAWN INTO THE SYSTEM
THURSDAY...THE RAIN IS EXPECTED TO MIX WITH AND CHANGE TO SNOW
ACROSS THE WESTERN HALF OF THE WATCH AREA AS THE DAY PROGRESSES.
FOR THURSDAY NIGHT INTO FRIDAY MORNING...SNOW IS EXPECTED TO
DEVELOP ACROSS CENTRAL AND EASTERN PORTIONS OF THE WATCH AREA.
SIGNIFICANT SNOWFALL ACCUMULATIONS IN EXCESS O 6 INCHES ARE
POSSIBLE. IN ADDITION...STRONG NORTHWEST WINDS OF 25 TO 35 MPH
WITH GUSTS TO 45 MPH WILL DEVELOP THURSDAY NIGHT AND
FRIDAY...WHICH MAY CAUSE REDUCED VISIBILITY IN SNOW WITH BLOWING
AND DRIFTING ALSO POSSIBLE.

NEZ004>006-008-023>026-035>037-094-140900-
/O.NEW.KLBF.WS.A.0004.110415T0000Z-110415T1800Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BROWN-GRANT-HOOKER-THOMAS-
BLAINE-ARTHUR-MCPHERSON-LOGAN-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...AINSWORTH...HYANNIS...MULLEN...THEDFORD...DUNNING...
ARTHUR...TRYON...STAPLETON...CODY...MERRIMAN...KILGORE
402 PM CDT WED APR 13 2011 /302 PM MDT WED APR 13 2011/

...WINTER STORM WATCH IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY AFTERNOON. 


* TIMING...RAIN THURSDAY MORNING IS EXPECTED TO MIX WITH AND
  CHANGE TO SNOW ACROSS THE WESTERN HALF OF THE WATCH AREA BY LATE
  THURSDAY AFTERNOON. THE RAIN WILL CHANGE OVER TO SNOW ACROSS THE
  EASTERN HALF OF THE WATCH AREA AFTER MIDNIGHT THURSDAY NIGHT.
  SIGNIFICANT SNOW ACCUMULATIONS WILL THEN BE POSSIBLE THURSDAY
  NIGHT INTO FRIDAY ACROSS THE WATCH AREA.

* SNOW ACCUMULATIONS...SNOW ACCUMULATIONS IN EXCESS OF 6 INCHES
  WILL BE POSSIBLE AS THE SNOW ENDS FRIDAY. 

* WIND...STRONG NORTH WINDS OF 25 TO 35 MPH WILL DEVELOP AFTER
  MIDNIGHT THURSDAY NIGHT AND BECOME NORTHWEST FRIDAY WITH GUSTS
  TO 45 MPH POSSIBLE.

* IMPACTS...THE STRONG NORTHWEST WINDS WILL COMBINE WITH AREAS OF
  MODERATE TO POSSIBLE HEAVY SNOW TO CREATE VISIBILITIES AS LOW AS
  ONE MILE WITH SOME BLOWING AND DRIFTING POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

KAR
3 follow-up statements
885 
WWUS43 KLBF 140905
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
405 AM CDT THU APR 14 2011



.AN INTENSE STORM SYSTEM WILL FORM OVER THE HIGH PLAINS TODAY AND
CROSS THE CENTRAL PLAINS TONIGHT AND FRIDAY. AS IT CROSSES THE
PLAINS...A VARIETY OF WEATHER TYPES CAN BE EXPECTED. RAIN IS
EXPECTED INITIALLY WITH AN EMBEDDED THUNDERSTORM POSSIBLE. THEN
THE PRECIPITATION WILL CHANGE OVER TO SNOW. IN ADDITION...VERY
WINDY CONDITIONS WILL GENERATE BLOWING AND DRIFTING SNOW.

NEZ038-057>059-069>071-141715-
/O.NEW.KLBF.WW.Y.0013.110415T0300Z-110416T0000Z/
CUSTER-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...BROKEN BOW...OGALLALA...GRANT...
NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS
405 AM CDT THU APR 14 2011 /305 AM MDT THU APR 14 2011/

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM CDT /9 PM MDT/
THIS EVENING TO 7 PM CDT /6 PM MDT/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM 10 PM CDT /9 PM MDT/ THIS EVENING TO 7 PM CDT /6 PM MDT/
FRIDAY. 


* TIMING...RAIN MAY BECOME MIXED WITH SNOW BY EARLY THIS EVENING
  AND CHANGE OVER COMPLETELY LATE TONIGHT.

* SNOW ACCUMULATIONS...SNOWFALL TOTALS OF 3 TO 6 INCHES CAN BE
  EXPECTED. BECAUSE OF WARM SURFACE TEMPERATURES ACTUAL
  ACCUMULATIONS WILL BE LESS.

* WIND...EAST TO NORTHEAST WIND WILL SHIFT TO THE NORTH THIS
  AFTERNOON AND INCREASE TO 35 TO 45 MPH BY LATE THIS EVENING WITH
  GUSTS EXCEEDING 50 MPH POSSIBLE.

* IMPACTS...HEAVY WET SNOW WILL BECOME SLUSH ON ROADWAYS
  INITIALLY. THEN...AS SURFACES COOL...SNOW WILL BEGIN
  ACCUMULATING. WIND WILL INCREASE AND COULD PRODUCE CONSIDERABLE
  BLOWING AND DRIFTING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING... ESPECIALLY IN OPEN
AREAS.

&&

$$

NEZ004>006-008-023>026-035>037-094-141715-
/O.CON.KLBF.WS.A.0004.110415T0000Z-110415T1800Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BROWN-GRANT-HOOKER-THOMAS-
BLAINE-ARTHUR-MCPHERSON-LOGAN-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...AINSWORTH...HYANNIS...MULLEN...THEDFORD...DUNNING...
ARTHUR...TRYON...STAPLETON...CODY...MERRIMAN...KILGORE
405 AM CDT THU APR 14 2011 /305 AM MDT THU APR 14 2011/

...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
FRIDAY AFTERNOON...

A WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
FRIDAY AFTERNOON. 

* TIMING...RAIN WILL SPREAD IN FROM THE WEST BY LATE THIS MORNING
  AND BEGIN CHANGING TO SNOW POSSIBLY BY LATE AFTERNOON AND
  CONTINUING THROUGH THE DAY FRIDAY.

* SNOW ACCUMULATIONS...SNOW ACCUMULATIONS RANGING FROM 5 INCHES IN
  WEST CENTRAL NEBRASKA TO MORE THAN 8 INCHES IN PART OF NORTH
  CENTRAL NEBRASKA.

* WIND...NORTH WINDS OF 30 TO 40 MPH WILL DEVELOP LATE TONIGHT WITH
  GUSTS TO 45 MPH POSSIBLE.

* IMPACTS...THE STRONG NORTHWEST WINDS WILL COMBINE WITH AREAS 
  OF MODERATE TO POSSIBLE HEAVY SNOW TO CREATE VISIBILITIES AS 
  LOW AS ONE MILE WITH SOME BLOWING AND DRIFTING POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
SPRINGER
836 
WWUS43 KLBF 141039
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
539 AM CDT THU APR 14 2011

.AN INTENSE STORM SYSTEM WILL FORM OVER THE HIGH PLAINS TODAY AND
CROSS THE CENTRAL PLAINS TONIGHT AND FRIDAY. AS IT CROSSES THE
PLAINS...A VARIETY OF WEATHER TYPES CAN BE EXPECTED. RAIN IS
EXPECTED INITIALLY WITH AN EMBEDDED THUNDERSTORM POSSIBLE. THEN
THE PRECIPITATION WILL CHANGE OVER TO SNOW. IN ADDITION...VERY
WINDY CONDITIONS WILL GENERATE BLOWING AND DRIFTING SNOW.

NEZ038-057>059-069>071-150600-
/O.CON.KLBF.WW.Y.0013.110415T0300Z-110416T0000Z/
CUSTER-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...BROKEN BOW...OGALLALA...GRANT...
NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS
539 AM CDT THU APR 14 2011 /439 AM MDT THU APR 14 2011/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 PM CDT /9 PM
MDT/ THIS EVENING TO 7 PM CDT /6 PM MDT/ FRIDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 PM CDT /9 PM
MDT/ THIS EVENING TO 7 PM CDT /6 PM MDT/ FRIDAY. 

* TIMING...RAIN MAY BECOME MIXED WITH SNOW BY EARLY THIS EVENING 
  AND CHANGE OVER COMPLETELY LATE TONIGHT. 

* SNOW ACCUMULATIONS...SNOWFALL TOTALS OF 3 TO 6 INCHES CAN BE 
  EXPECTED. BECAUSE OF WARM SURFACE TEMPERATURES ACTUAL 
  ACCUMULATIONS WILL BE LESS. 

* WIND...EAST TO NORTHEAST WIND WILL SHIFT TO THE NORTH THIS 
  AFTERNOON AND INCREASE TO 35 TO 45 MPH BY LATE THIS EVENING 
  WITH GUSTS EXCEEDING 50 MPH POSSIBLE. 

* IMPACTS...HEAVY WET SNOW WILL BECOME SLUSH ON ROADWAYS 
  INITIALLY. THEN...AS SURFACES COOL...SNOW WILL BEGIN 
  ACCUMULATING. WIND WILL INCREASE AND COULD PRODUCE 
  CONSIDERABLE BLOWING AND DRIFTING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING... ESPECIALLY IN OPEN
AREAS.

&&

$$

NEZ004>006-008-023>026-035>037-094-150600-
/O.CON.KLBF.WS.A.0004.110415T0000Z-110415T1800Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BROWN-GRANT-HOOKER-THOMAS-
BLAINE-ARTHUR-MCPHERSON-LOGAN-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...AINSWORTH...HYANNIS...MULLEN...THEDFORD...DUNNING...
ARTHUR...TRYON...STAPLETON...CODY...MERRIMAN...KILGORE
539 AM CDT THU APR 14 2011 /439 AM MDT THU APR 14 2011/

...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
FRIDAY AFTERNOON...

A WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
FRIDAY AFTERNOON. 

* TIMING...RAIN WILL SPREAD IN FROM THE WEST BY LATE THIS 
  MORNING AND BEGIN CHANGING TO SNOW POSSIBLY BY LATE AFTERNOON 
  AND CONTINUING THROUGH THE DAY FRIDAY. 

* SNOW ACCUMULATIONS...SNOW ACCUMULATIONS RANGING FROM 5 INCHES 
  IN WEST CENTRAL NEBRASKA TO MORE THAN 8 INCHES IN PART OF 
  NORTH CENTRAL NEBRASKA. 

* WIND...NORTH WINDS OF 30 TO 40 MPH WILL DEVELOP LATE TONIGHT 
  WITH GUSTS TO 45 MPH POSSIBLE. 

* IMPACTS...THE STRONG NORTHWEST WINDS WILL COMBINE WITH AREAS 
  OF MODERATE TO POSSIBLE HEAVY SNOW TO CREATE VISIBILITIES AS 
  LOW AS ONE MILE WITH SOME BLOWING AND DRIFTING POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
SPRINGER
597 
WWUS43 KLBF 142009
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
309 PM CDT THU APR 14 2011

.AN INTENSE SPRING STORM SYSTEM MOVE ACROSS THE CENTRAL PLAINS 
TONIGHT AND FRIDAY. AS IT CROSSES THE PLAINS...A VARIETY OF WEATHER 
TYPES CAN BE EXPECTED. A MIX OF RAIN OR SNOW IS EXPECTED INITIALLY 
WITH AN EMBEDDED THUNDERSTORM POSSIBLE. THEN THE PRECIPITATION WILL 
CHANGE OVER TO SNOW. IN ADDITION...VERY WINDY CONDITIONS WILL 
GENERATE BLOWING AND DRIFTING SNOW.

NEZ057>059-069>071-150415-
/O.UPG.KLBF.WW.Y.0013.110415T0300Z-110416T0000Z/
/O.NEW.KLBF.WS.W.0004.110414T2009Z-110416T0000Z/
KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...OGALLALA...GRANT...NORTH PLATTE...
IMPERIAL...HAYES CENTER...CURTIS...EUSTIS
309 PM CDT THU APR 14 2011 /209 PM MDT THU APR 14 2011/

...WINTER STORM WARNING IN EFFECT UNTIL 7 PM CDT /6 PM MDT/
FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER
STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL 7
PM CDT /6 PM MDT/ FRIDAY. THE WINTER WEATHER ADVISORY IS NO LONGER
IN EFFECT.

* TIMING...A RAIN SNOW MIX WILL CHANGE TO ALL SNOW LATE THIS
  AFTERNOON OR EARLY THIS EVENING. SNOW WILL CONTINUE OVERNIGHT
  AND FRIDAY. SNOW WILL BE HEAVY AT TIMES THIS EVENING AND
  OVERNIGHT.

* SNOW ACCUMULATIONS...SNOWFALL TOTALS OF 4 TO 8 INCHES CAN BE
  EXPECTED. BECAUSE OF WARM SURFACE TEMPERATURES ACTUAL
  ACCUMULATIONS MAY BE LESS.

* WIND...NORTH WINDS WILL SHIFT TO THE NORTHWEST FRIDAY MORNING.
  THIS EVENING WINDS GUSTING TO 35 MPH ARE LIKELY. BY FRIDAY
  MORNING WIND GUSTS EXCEEDING 50 MPH WILL BE POSSIBLE.

* IMPACTS...HEAVY WET SNOW WILL BECOME SLUSH ON ROADWAYS 
  INITIALLY. THEN...AS SURFACES COOL...SNOW WILL BEGIN 
  ACCUMULATING. WINDS WILL INCREASE AND COULD PRODUCE 
  CONSIDERABLE BLOWING AND DRIFTING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

NEZ004>006-008-023>026-035>037-094-150415-
/O.UPG.KLBF.WS.A.0004.110415T0000Z-110415T1800Z/
/O.NEW.KLBF.WS.W.0004.110414T2009Z-110416T0000Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BROWN-GRANT-HOOKER-THOMAS-
BLAINE-ARTHUR-MCPHERSON-LOGAN-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...AINSWORTH...HYANNIS...MULLEN...THEDFORD...DUNNING...
ARTHUR...TRYON...STAPLETON...CODY...MERRIMAN...KILGORE
309 PM CDT THU APR 14 2011 /209 PM MDT THU APR 14 2011/

...WINTER STORM WARNING IN EFFECT UNTIL 7 PM CDT /6 PM MDT/
FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER
STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
UNTIL 7 PM CDT /6 PM MDT/ FRIDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT.

* TIMING...SNOW WILL EXPAND IN COVERAGE THIS EVENING...BECOMING
  HEAVY AT TIMES THIS EVENING AND OVERNIGHT. SNOW WILL CONTINUE
  THROUGH THE DAY ON FRIDAY.

* SNOW ACCUMULATIONS...SNOWFALL TOTALS OF 6 TO 12 INCHES CAN BE
  EXPECTED. BECAUSE OF WARM SURFACE TEMPERATURES ACTUAL
  ACCUMULATIONS MAY BE LESS.

* WIND...NORTH WINDS WILL SHIFT TO THE NORTHWEST FRIDAY MORNING.
  THIS EVENING WINDS GUSTING TO 25 MPH ARE LIKELY. BY FRIDAY
  MORNING WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE.

* IMPACTS...HEAVY WET SNOW WILL BECOME SLUSH ON ROADWAYS
  INITIALLY. THEN...AS SURFACES COOL...SNOW WILL BEGIN
  ACCUMULATING. WINDS WILL INCREASE AND COULD PRODUCE CONSIDERABLE
  BLOWING AND DRIFTING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

NEZ022-056-150415-
/O.NEW.KLBF.WS.W.0004.110414T2009Z-110416T0000Z/
GARDEN-DEUEL-
INCLUDING THE CITIES OF...OSHKOSH...CHAPPELL...BIG SPRINGS
209 PM MDT THU APR 14 2011

...WINTER STORM WARNING IN EFFECT UNTIL 6 PM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER
STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
UNTIL 6 PM MDT FRIDAY.

* TIMING...SNOW IS EXPECTED TO CONTINUE THROUGH THE DAY ON
  FRIDAY. SNOW WILL BE HEAVY AT TIMES THIS EVENING AND OVERNIGHT.

* SNOW ACCUMULATIONS...SNOWFALL TOTALS OF 4 TO 8 INCHES CAN BE
  EXPECTED. BECAUSE OF WARM SURFACE TEMPERATURES ACTUAL
  ACCUMULATIONS MAY BE LESS.

* WIND...NORTH WINDS WILL SHIFT TO THE NORTHWEST FRIDAY MORNING.
  THIS EVENING WINDS GUSTING TO 35 MPH ARE LIKELY. BY FRIDAY
  MORNING WIND GUSTS EXCEEDING 50 MPH WILL BE POSSIBLE.

* IMPACTS...HEAVY WET SNOW WILL BECOME SLUSH ON ROADWAYS
  INITIALLY. THEN...AS SURFACES COOL...SNOW WILL BEGIN
  ACCUMULATING. WINDS WILL INCREASE AND COULD PRODUCE
  CONSIDERABLE BLOWING AND DRIFTING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

NEZ007-009-010-027>029-150415-
/O.EXB.KLBF.WW.Y.0013.110415T0600Z-110416T0000Z/
BOYD-ROCK-HOLT-LOUP-GARFIELD-WHEELER-
INCLUDING THE CITIES OF...SPENCER...BASSETT...ONEILL...TAYLOR...
BURWELL...BARTLETT
309 PM CDT THU APR 14 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 7 PM CDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM 1 AM TO 7 PM CDT FRIDAY.

* TIMING...RAIN MAY BECOME MIXED WITH SNOW BY EARLY THIS EVENING 
  AND CHANGE OVER COMPLETELY LATE TONIGHT. 

* SNOW ACCUMULATIONS...SNOWFALL TOTALS OF 3 TO 6 INCHES CAN BE 
  EXPECTED. BECAUSE OF WARM SURFACE TEMPERATURES ACTUAL 
  ACCUMULATIONS WILL BE LESS. 

* WIND...NORTHEAST WINDS WILL SHIFT TO THE NORTH THIS EVENING AND
  INCREASE TO 30 TO 40 MPH BY OVERNIGHT WITH GUSTS EXCEEDING 50
  MPH POSSIBLE.

* IMPACTS...HEAVY WET SNOW WILL BECOME SLUSH ON ROADWAYS
  INITIALLY. THEN...AS SURFACES COOL...SNOW WILL BEGIN
  ACCUMULATING. WIND WILL INCREASE AND COULD PRODUCE CONSIDERABLE
  BLOWING AND DRIFTING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING... ESPECIALLY IN OPEN
AREAS.

&&

$$

NEZ038-150415-
/O.EXT.KLBF.WW.Y.0013.110415T0000Z-110416T0000Z/
CUSTER-
INCLUDING THE CITY OF...BROKEN BOW
309 PM CDT THU APR 14 2011

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING
TO 7 PM CDT FRIDAY...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM 7 PM THIS
EVENING TO 7 PM CDT FRIDAY. 

* TIMING...RAIN MAY BECOME MIXED WITH SNOW BY EARLY THIS EVENING 
  AND CHANGE OVER COMPLETELY LATE TONIGHT. 

* SNOW ACCUMULATIONS...SNOWFALL TOTALS OF 2 TO 6 INCHES CAN BE
  EXPECTED. BECAUSE OF WARM SURFACE TEMPERATURES ACTUAL
  ACCUMULATIONS WILL BE LESS.

* WIND...NORTHEAST WINDS WILL SHIFT TO THE NORTH THIS EVENING AND
  INCREASE TO 35 TO 45 MPH OVERNIGHT WITH GUSTS EXCEEDING 50 MPH
  POSSIBLE.

* IMPACTS...HEAVY WET SNOW WILL BECOME SLUSH ON ROADWAYS
  INITIALLY. THEN...AS SURFACES COOL...SNOW WILL BEGIN
  ACCUMULATING. WIND WILL INCREASE AND COULD PRODUCE CONSIDERABLE
  BLOWING AND DRIFTING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING... ESPECIALLY IN OPEN
AREAS.

&&

$$

MASEK

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this winter storm watch went out at Apr 13, 2:46 AM MDT, 12 hours 16 minutes earlier.

Area forecast discussion, Apr 13, 2:46 AM MDT, 12 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
346 AM CDT WED APR 13 2011

.SYNOPSIS...
ANALYSIS OF THE 13.00Z H5 CHART REVEALS SOUTHWESTERLY FLOW ACROSS THE
CENTRAL AND NORTHERN PLAINS...WITH AN UPPER LEVEL CLOSED LOW
ANALYZED OVER THE THE PIEDMONT OF NORTH CAROLINA.  A DIGGING TROUGH
IS NOW EVIDENT OFF THE NORTHWEST COAST OF AMERICA...WITH BRIEF
RIDGING OVER WEST CENTRAL CANADA.  AT THE SURFACE...A FRONTAL
BOUNDARY IS SLOW TO EXIT THE CWA...AS THE FRONT HAS ADVANCED TO JUST
WEST OF BBW.  TEMPERATURES REMAIN IN THE UPPER 40S WEST OF THE
FRONT...WITH MID 50S HANGING ON EAST OF THE BOUNDARY.

&&

.DISCUSSION...
SIGNIFICANT SPRING LIKE STORM SYSTEM TO IMPACT THE REGION MIDDAY
THURSDAY THROUGH LATE FRIDAY...BRINGING THE POSSIBILITY OF
ACCUMULATING SNOW AND COPIOUS AMOUNTS OF RAINFALL...POTENTIALLY
OVER THE ALREADY SWOLLEN NORTH PLATTE RIVER BASIN.

FOR TODAY...FRONTAL BOUNDARY TO CONTINUE TO SAG SOUTH AND
EAST...WITH POST FRONTAL HIGH TEMPERATURES SLIGHTLY BELOW AVERAGE
THIS AFTERNOON.  THE WIND WILL BE GUSTY AT TIMES AS THE GRADIENT
TIGHTENS BETWEEN A SURFACE LOW IN KANSAS AND HIGH PRESSURE
OVER THE DAKOTAS.  GUIDANCE BRINGS WIND SPEED ABOVE 20KTS THIS
AFTERNOON...FEEL THIS IS IN LINE WITH WHAT IS EXPECTED...SO BUMPED
WIND SPEEDS SLIGHTLY THIS AFTERNOON...BUT STILL EXPECT SPEEDS BELOW
ADVISORY CRITERIA.  AS FOR PRECIPITATION...TRENDED POPS FOR THIS
MORNING AND TODAY DOWNWARD...AS THE BEST UPPER LEVEL SUPPORT AND
LIFT IS NORTH OF THE FORECAST AREA.

THE FOCUS OF THE FORECAST NOW TURNS TO THE POTENTIALLY SIGNIFICANT
STORM FOR THURSDAY AND FRIDAY.  FOR THE SYSTEM HAVE BLENDED TOWARD
THE GFS AND EURO SOLUTION...AS THE NAM SOLUTION CONTINUES TO LIE ON THE
NORTHERN END OF THE SPECTRUM...AND THE GFS SEEMS TO NOW BE COMING
INTO LINE WITH THE ECMWF SOLUTION.  THAT BEING SAID...THE 13.00Z NAM
SOLUTION IS QUITE CONCERNING...WITH FOUR INCHES OF QPF PRODUCED FROM
KOGA TO KLBF (ALONG THE ALREADY SWOLLEN NORTH PLATTE RIVER).
CHECKING ON STATION CLIMO RECORDS...A FOUR INCH RAIN EVENT OVER A 36
HOUR TIME DURATION IS POSSIBLE. ON APRIL 18...1942 ONE SUCH EVENT
OCCURRED AT KLBF...WHERE MOSTLY NON CONVECTIVE HEAVY RAIN CAUSED
EXTENSIVE DAMAGE ALONG THE NORTH PLATTE RIVER IN THE CITY OF NORTH
PLATTE. CERTAINLY THE RIVER CHANNEL HAS CHANGED SINCE THEN...BUT
GIVEN ALREADY MODERATE FLOODING IN NORTH PLATTE...ANY ADDITIONAL
WATER WILL COMPOUND THE SITUATION FURTHER. WHILE FOUR INCHES OF
PRECIPITATION WOULD BE HIGHLY UNLIKELY...THE GFS AND EC SOLUTIONS OF
1 OR 2 INCHES WOULD SEEM POSSIBLE...AND STILL POTENTIALLY COULD
CAUSE SIGNIFICANT ISSUES ALONG THE NORTH PLATTE RIVER.

NORTHWEST TROUGH WILL DIG INTO THE FOUR CORNERS REGION EARLY ON
THURSDAY THEN QUICKLY EJECT INTO THE CENTRAL PLAINS BY MIDDAY.  THE
TROUGH CLOSES OFF OVER WESTERN KANSAS AND TAKES ON A NEGATIVE TILT
WHILE INTENSE CYCLOGENESIS OCCURS OVER THE SOUTHERN PLAINS.  THE
CONSENSUS OF THE TRACK WOULD PLACE THE MAJORITY OF THE CWA WITHIN
THE TROWEL/DEFORMATION ZONE.  PLUS ALL THE SOLUTIONS GENERATE
IMPRESSIVE BROAD SCALE OMEGA/PVA AND UP GLIDE ALONG THE 290 THROUGH
305K SURFACES WITH PWATS INCREASING DURING THE DAY ON THURSDAY TO
GREATER THAN THREE QUARTERS OF AN INCH /GREATER THAN AN INCH EAST OF
BBW TO ONL LINE/.  PRECIPITATION WILL INITIALLY ALL FALL AS RAIN.
HOWEVER...AS THE SYSTEM DEEPENS AND SLOWLY ADVANCES EAST THURSDAY
EVENING...COLDER AIR GETS WRAPPED INTO THE STORM. DEPENDING ON THE
MODEL OF CHOICE...H85 TEMPS WILL RUN ON THE COLD END OF -5C
/ECMWF/ TO JUST -2C /GFS/ BY 12Z FRIDAY. SO FEEL THAT A CHANGE
OVER TO MIX PRECIPITATION OR ALL SNOW IS CERTAINLY POSSIBLE
STARTING ACROSS THE NORTHWEST LATE THURSDAY EVENING THEN
TRANSITIONING EAST THROUGH THE MORNING HOURS ON FRIDAY. AS FOR
POTENTIAL SNOW AMOUNTS...MODEL GUIDANCE WOULD SUGGEST 6 INCHES OF
SNOW AT BOTH VALENTINE AND NORTH PLATTE BY MIDDAY FRIDAY. NATIONAL
GUIDANCE WOULD OFFER UPWARDS TO 10 INCHES ACROSS THE NORTH CENTRAL
PART OF THE STATE...WITH AT LEAST 4 INCHES OR GREATER FOR THE
ENTIRE CWA. GROUND TEMPERATURES ARE RUNNING THE 40S AND 50S...SO
SNOW WILL STRUGGLE TO ACCUMULATE ON PAVED SURFACES. BUT WITH THE 6
HOUR MODEL QPF AT TIMES RUNNING 0.50 TO 1.00 INCH...SNOW RATES OF
GREATER THAN TWO INCHES PER HOUR WOULD OCCUR. PLUS CROSS SECTIONS
REVEAL NEGATIVE EPV ALOFT ADDING TO THE PROBABILITY OF ENHANCED
SNOW RATES WHICH COULD ACCUMULATE ON ROADWAYS...CAUSING DIFFICULT
TRAVEL. TO COMPLICATE THE FORECAST FURTHER...STRONG SUPPORT FROM
THE DETERMINISTIC SOLUTIONS WOULD SUGGEST WINDS JUST OFF THE
SURFACE GUSTING TO 65KTS FRIDAY MORNING. HIGH WIND CRITERIA WOULD
BE MET IF THIS SITUATION IS REALIZED AS SUSTAINED WIND OF 45MPH
WITH GUSTS EXCEEDING 60MPH WOULD BE EXPECTED. ALL IN
ALL...HEADLINES WILL LIKELY BE ISSUED FOR THIS STORM
SYSTEM...WHETHER IT BE WIND...WINTER STORM OR BLIZZARD. MY
CONFIDENCE IS TOO LOW ON HOW COLD THE TEMPERATURES WILL BE
COOLED..ONE BY DYNAMIC COOLING AND TWO ADVECTION OF COOLER AIR FROM
UP NORTH. SO AT THIS TIME EVERYTHING IS COMING TOGETHER FOR A
MAJOR STORM ACROSS THE FORECAST AREA...BUT THE FINER DETAILS HAVE
YET TO BE DETERMINED...SO WILL FOREGO ANY HEADLINES...FOR NOW.

FOR THE REMAINDER OF THE FORECAST...THE SYSTEM EXITS THE REGION
LATE FRIDAY AFTERNOON...WITH NORTHWESTERLY FLOW IN ITS WAKE.
TEMPERATURES REBOUND QUICKLY FOR THE WEEKEND WITH HIGHS BACK IN
THE 50S AND 60S. THE WEATHER PATTERN REMAINS ACTIVE AS SEVERAL
DISTURBANCES MOVE THROUGH THE REGION...DID NOT MAKE ANY MAJOR
CHANGES TO THE EXTENDED AS TIMING AND MODEL DIFFERENCES CREATE LOW
CONFIDENCE THAT FAR OUT.

&&

.AVIATION...
VFR IS EXPECTED THROUGH 06Z TONIGHT. THEREAFTER AN APPROACHING UPPER
LEVEL DISTURBANCE WILL SPREAD MVFR AND IFR INTO PARTS OF NORTHERN
NEBRASKA. VFR IS EXPECTED ELSEWHERE.

&&

.HYDROLOGY...
MINOR TO MODERATE FLOODING CONTINUES ON THE NORTH PLATTE RIVER DUE
TO CONTROLLED RELEASES FROM LAKE MCCONAUGHY AND RESERVOIRS IN
WYOMING IN ANTICIPATION OF HEAVY SPRING SNOW MELT.

EXCESSIVE RAINFALL COULD DEVELOP IN THE LOWER NORTH PLATTE BASIN
BELOW LAKE MCCONAUGHY THURSDAY AND FRIDAY. RAIN AND SNOWMELT WILL
LIKELY EXCEED 2 INCHES THROUGH SATURDAY MORNING SOMEWHERE ACROSS
NORTH CENTRAL NEBRASKA. THE MODELS VARY ON THE LOCATION OF THE
CENTER OF HEAVIEST QPF. THE LATEST MODEL CONSENSUS PLACES THE
HIGHEST CENTER ACROSS THE NIOBRARA RIVER BASIN. LATER SOLNS COULD
FOCUS THIS CENTER FARTHER SOUTH ACROSS NORTH PLATTE BASIN.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM/EXTENDED...JACOBS
AVIATION...CDC
Hazardous weather outlook, Apr 13, 2:55 PM MDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
355 PM CDT WED APR 13 2011

NEZ004>010-022>029-035>038-056>059-069>071-094-142100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
355 PM CDT WED APR 13 2011 /255 PM MDT WED APR 13 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A POWERFUL SPRING STORM WILL DEVELOP ACROSS THE CENTRAL PLAINS
THURSDAY AND TRACK SLOWLY EAST TOWARD THE MIDWEST DURING THE DAY
FRIDAY. HEAVY RAIN...SNOW AND HIGH WINDS COULD DEVELOP THURSDAY
IN THE EASTERN NEBRASKA PANHANDLE AND SPREAD SLOWLY EAST THROUGH
NORTH CENTRAL NEBRASKA THURSDAY NIGHT AND FRIDAY.

THE LATEST DATA INDICATE NORTHWESTERN AND PORTIONS OF NORTH
CENTRAL NEBRASKA AS THE MOST LIKELY AREA TO BE AFFECTED BY HEAVY
SNOW BEGINNING LATE THURSDAY AND CONTINUING INTO FRIDAY MORNING.
SNOWFALL IN EXCESS OF 6 INCHES IS LIKELY...WITH ONE FOOT POSSIBLE.

STRONG WINDS ARE EXPECTED TO DEVELOP THROUGHOUT THE REGION IN THE
COLD AIR WEST OF A RAIN SNOW LINE STRETCHING NORTH AND SOUTH
THROUGH NEBRASKA. THE RAIN SNOW LINE WILL MOVE SLOWLY EAST
THURSDAY NIGHT AND FRIDAY.

THE COMBINATION OF HEAVY SNOW AND STRONG WINDS COULD POTENTIALLY
PRODUCE NEAR BLIZZARD CONDITIONS THURSDAY NIGHT ACROSS PARTS OF
NORTHWESTERN NEBRASKA. SNOWFALL RATES COULD EXCEED 1 INCH PER
HOUR AND MIGHT REACH 2 INCHES PER HOUR.

RAIN AND SNOW MELT WILL LIKELY EXCEED 1 INCH AND COULD APPROACH 2
INCHES IN MANY AREAS. LOCALLY 3 INCHES IS POSSIBLE...WITH THE BEST
CHANCE FOR THIS OVER SOUTHWEST OR NORTH CENTRAL NEBRASKA.

ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG AND EAST OF THE RAIN
SNOW LINE ON THURSDAY AND THURSDAY NIGHT. AN ISOLATED SEVERE
THUNDERSTORM COULD DEVELOP CAPABLE OF LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

MASEK

Nearby

Winter Storm Watches in Nebraska, 2011Every winter storm watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.